Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Fentynal and Blood Pressure

I don't know if this is a repeat but I learned the hard way Yesterday NOT TO FORGET TO CHANGE THE PATCH!!!!

I did for a day and I was so week and dizzy I could barely get up and had to hold on to something to walk. I checked my BP and it was 70/40. I changed the patch and it took about 12 hours and I could function again.

The dosage was 50mcg/hr.

That was one thing I did not expect.


  • i wore the patch for about 6 month after my first fusion and i used 100micograms. i never had the symptoms you had. i have blood pressure machine because i take meds for it. my blood pressure never changed and i changed the patch every three days with no problems. once mine fell off due to my sweating and i tried to tape it on with no luck. so after a few hours and talking to my pain guy he let me put another one on and i did not do anyting to make me sweat. i went back on oxy because of the sweating and also oxy works better for me. i use the lollipops for breakthough pain, 300 micograms 4xs a day as needed along with the oxy. i woud talk to your doctor to see what he feels is causing the drop on blood pressure. don't blame the meds unless your doctor said so.
    I have 4 fusions from L5-3, the latest last May '12 where they fixed my disc that broke.They went through my side this time. I take 40 mg of oxycontin 4x a day and 4 fenatyl lollipops 300 micro gms 4x a day.
  • I may be wrong but I don't think that would cause your blood pressure to drop. I have taken every pain med under the sun, fentanyl included, and I have never had one make my bp drop. I take blood pressure meds and I have had my blood pressure to drop, sometimes I think that if you have a normal bp reading before you take the bp meds, that could cause it to drop. Just the other day, mine dropped to 87/52 so I know how you feel. Makes you feel absolutely awful, dizzy the whole 9 yards. I probably shouldn't have done this but I ate salt trying to get it back up, I'm sure that is not the medical advice I would have been given. I think next time this happens to either of us we need to call our dr.s or go to our local ER'S. Again, I don't think forgetting to change your patch would have caused it to drop. Hope you are doing better now.

    **Next time, this happens, we call our dr's--agreed??**
  • happen before either and I have been on fentanyl at higher doses for many years......there is enough medication in the fentanyl patches that even if you left it on for an extra day or so, you would still be okay...There is another reason that your blood pressure fell like that, and I do suggest strongly that you discuss that with your doctor soon.
  • When I stopped taking any of the opiods out there ( and I have taken them all) every time my BP crashed . I have discussed this with the doc the concensus is that is just the way my body reacts. T

    Just a note that it can happen and according to my Pain doc it is not common but in my case probable due to my intolarance of everything expect Fentaynal and Hydrocodone.
  • i guess you need to be careful. can you still take narcotics with this side effect>
    I have 4 fusions from L5-3, the latest last May '12 where they fixed my disc that broke.They went through my side this time. I take 40 mg of oxycontin 4x a day and 4 fenatyl lollipops 300 micro gms 4x a day.
  • MrGrouchMMrGrouch Posts: 108
    edited 04/22/2014 - 11:57 AM
    Ever try juggling chainsaws while walking a tight rope? But from your small print you do. More so than I.
    I also tae other meds that can reduce BP, the fentynal withdrawal seems to be the worst. Was not bad at 25mcg but the 50 mcg you can really feel it. I hope I can stay at 50 for a year before having to jump up again.

    s5-l4 herniated( no surgery) s5-l1 dried up. nothing major just a lot of places where the nerves are pinched..
Sign In or Register to comment.